Alert archive / Hawaii / High Wind Warnings in 2007

High Wind Warning 5, NWS Honolulu, HI

February 9, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this high wind warning at Feb 9, 2007, 6:45 PM HST for Hawaii County, Hawaii. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2007, 6:45 PM HST (04:45 UTC)
Expired
Feb 10, 2007, 9:05 AM HST
In force
14 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 4.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 100445
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
645 PM HST FRI FEB 9 2007

...WIND INCREASES OVER THE BIG ISLAND SUMMITS...

.ALTHOUGH WIND SPEED OVER THE SUMMITS DIMINISHED EARLIER TODAY...I
HAS INCREASED AGAIN...AND WILL REMAIN STRONG OVERNIGHT.

HIZ028-101745-
/O.NEW.PHFO.HW.W.0005.070210T0445Z-070210T2000Z/
BIG ISLAND SUMMITS-
645 PM HST FRI FEB 9 2007

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM HST SATURDAY. 

WESTERLY WIND OF 40 TO 50 MILES AN HOUR WITH MUCH STRONGER GUSTS
CAN BE EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN CAUSE PROPERTY DAMAGE. DRIVING UNDER THEE
CONDITIONS CAN BE HAZARDOUS.

$$
4 follow-up statements
000 
WWHW70 PHFO 100601 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
800 PM HST FRI FEB 9 2007

...WIND INCREASES OVER THE BIG ISLAND SUMMITS...

.ALTHOUGH WIND SPEED OVER THE SUMMITS DIMINISHED EARLIER TODAY...
IT HAS INCREASED AGAIN...AND WILL REMAIN STRONG OVERNIGHT.

HIZ028-101900-
/O.NEW.PHFO.HW.W.0005.070210T0600Z-070210T2000Z/
BIG ISLAND SUMMITS-
800 PM HST FRI FEB 9 2007

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM HST SATURDAY. 

WESTERLY WIND OF 40 TO 50 MILES AN HOUR WITH MUCH STRONGER GUSTS
CAN BE EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN CAUSE PROPERTY DAMAGE. DRIVING UNDER THEE
CONDITIONS CAN BE HAZARDOUS.

$$
000 
WWHW70 PHFO 101356
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
356 AM HST SAT FEB 10 2007

...STRONG WIND CONTINUES OVER THE BIG ISLAND SUMMITS...

.WIND SPEED OVER THE SUMMITS HAS REMAINED HIGH ALL NIGHT...AND
ALTHOUGH COMPUTER MODEL PREDICTIONS EXPECT IT TO DIMINISH LATER
THIS MORNING...THE WARNING MAY REQUIRE EXTENSION IF THE WIND SPEED
DOES NOT DECLINE QUICKLY ENOUGH.

HIZ028-102000-
/O.CON.PHFO.HW.W.0005.000000T0000Z-070210T2000Z/
BIG ISLAND SUMMITS-
356 AM HST SAT FEB 10 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM HST THIS
MORNING...

WESTERLY WIND OF 40 TO 50 MILES AN HOUR WITH MUCH STRONGER GUSTS
CAN BE EXPECTED.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 60 MPH OR MORE CAN CAUSE PROPERTY DAMAGE. DRIVING UNDER
THESE CONDITIONS CAN BE HAZARDOUS.

$$
000 
WWHW70 PHFO 101849
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
849 AM HST SAT FEB 10 2007

...STRONG WIND CONTINUES OVER THE BIG ISLAND SUMMITS...

.THE WIND OVER THE SUMMITS ARE CURRENTLY BLOWING BETWEEN 25 AND 35
MPH. THE COMPUTER PROJECTION SUGGEST THE STRONG WESTERLY WINDS TO
PERSIST WITH SUSTAINMENT TO NEAR 40 MPH AT TIMES UNTIL AROUND MIDNIGHT
TONIGHT BEFORE DIMINISHING TO BELOW ADVISORY LEVEL BY DAYBREAK SUNDAY.

HIZ028-110800-
/O.EXT.PHFO.HW.W.0005.000000T0000Z-070211T1400Z/
BIG ISLAND SUMMITS-
849 AM HST SAT FEB 10 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM HST SUNDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM HST SUNDAY. 

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
OR GUSTS OF 60 MPH OR MORE CAN CAUSE PROPERTY DAMAGE. DRIVING
UNDER THESE CONDITIONS CAN BE HAZARDOUS.

$$
000 
WWHW70 PHFO 101905
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
905 AM HST SAT FEB 10 2007

...WIND ADVISORY IN EFFECT FOR THE BIG ISLAND SUMMITS UNTIL 4 AM
HST SUNDAY...

.THE STRONG WINDS HAVE DIMINISHED TO 25 TO 35 MPH. THE COMPUTER
PROJECTION SUGGEST THE STRONG WESTERLY WINDS TO PERSIST WITH
SUSTAINMENT TO NEAR 40 MPH AT TIMES UNTIL AROUND MIDNIGHT TONIGHT
BEFORE DIMINISHING TO BELOW ADVISORY LEVEL BY DAYBREAK  SUNDAY.

HIZ028-110815-
/O.CAN.PHFO.HW.W.0005.000000T0000Z-070211T1400Z/
/O.NEW.PHFO.WI.Y.0011.070210T1905Z-070211T1400Z/
BIG ISLAND SUMMITS-
905 AM HST SAT FEB 10 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 4 AM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM HST SUNDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
LAU

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 9, 4:00 PM HST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 9, 4:00 PM HST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...COR
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST FRI FEB 9 2007

CORRECTION TO HIGH SURF ADVISORY KONA COAST

.SYNOPSIS...AFTER A SPATE OF SCATTERED SHOWERS SATURDAY...A MORE
NORMAL TRADE WIND REGIME WILL TAKE HOLD FOR THE REST OF THE WEEKEND
AND INTO THE FIRST HALF OF NEXT WEEK.

&&

.DISCUSSION...THERE ARE A COUPLE OF ISSUES TO CONSIDER FOR THIS
UPCOMING PACKAGE. WE HAVE THE WIND ADVISORY FOR THE SUMMITS OF THE
BIG ISLAND AND THE HIGH SURF ADVISORY...ALL REQUIRING SOME THOUGHTS.
THE HIGH SURF ADVISORY WILL BE DISCUSSED IN THE MARINE SECTION BELOW.

CURRENT WIND DATA FROM THE ASTRONOMICAL OBSERVATORIES REMAINS IN THE
ADVISORY LEVEL. FORECAST MODEL SUGGEST THE WINDS WILL NOT START
SUBSIDING UNTIL AFTER MID NIGHT. THEREFORE THE WIND ADVISORY WILL BE
EXTENDED TO 4 AM SATURDAY.

OTHERWISE...NO SIGNIFICANT CHANGE TO THE THINKING BEHIND THE
FORECAST. THERE HAVE BEEN ISOLATED SHOWERS ACROSS THE SMALLER
ISLANDS TODAY...MOSTLY ON THE LIGHT SIDE. THE WINDWARD BIG ISLAND IS
EXPERIENCING A TAD MORE SHOWERS ACTIVITY WHICH WILL LINGER INTO
SATURDAY. THE STRENGTH OF THE SHORT WAVE REMAINS THE BIG QUESTION
MARK. HAVE ELECTED TO WITH SCATTERED SHOWERS FOR THE SMALLER
ISLANDS ESPECIALLY IN THE AFTERNOON. IF THE SHORT WAVE HAPPENS TO BE
STRONGER...THE TRADES WIND FLOW WILL BE DISRUPTED AND THE BETTER
CHANCE FOR A HEAVY SHOWER OR TWO. SKIES ARE CURRENTLY BEAUTIFUL
OVER THE THE BIG ISLAND INTERIOR AND SUMMITS...BUT SOME CLOUDS AND
ISOLATED SHOWERS ARE ON TAP FOR SATURDAY AFTERNOON WITH THE
ADVANCING SHORT WAVE. THE 24 HR PRESSURE TENDENCY IS STILL POSITIVE
BUT HAS DROPPED OFF TO BETWEEN A HALF AND 1 AND A HALF RISE.

THE TRADES WILL LIGHT THROUGH SATURDAY THEN BUMP UP A NOTCH SUNDAY
WITH THE HIGH PASSING NORTH OF THE ISLANDS. THE TRADES DROPS A NOTCH
MONDAY AND START BECOMING MORE SOUTHEAST TUESDAY INTO WEDNESDAY.

&&

.MARINE...THE HIGH SURF ADVISORY FOR THE WEST FACING SHORES WILL BE
CANCELLED AT 4 PM EXCEPT FOR THE KONA COAST WHERE THE ABOVE NORMAL
SWELL WILL LINGER TO 4 AM SATURDAY MORNING.

THE HIGH SURF ADVISORY FOR THE NORTH FACING SHORES WILL BE CANCELED
AT 4 PM FOR NIIHAU KAUAI OAHU MOLOKAI AND MAUI.

A HIGH SURF ADVISORY WILL BE ISSUED FOR THE SO-CALLED EAST FACING
SHORES DUE TO AN ABOVE NORMAL NORTH AND NORTH NORTHEAST SWELL. THIS
ADVISORY WILL BE GOOD FOR 24 HOURS..UNTIL 4 PM SATURDAY. SWELL DATA
FROM THE WAIMEA AND MOKAPU BUOYS ARE INDICATING A MIXED NORTHWEST
AND NORTH SWELL. THE NORTH SWELL COMPONENT HAS THE SAME MAGNITUDE OF
ABOUT 8 FEET WITH THAT OF THE NORTHWEST BUT THE NORTH HAS A LONGER
PERIOD OF 15...16 SECONDS. THE LONGER PERIODS TENDS TO HAVE MORE OF
A PUNCH. A CAUTIONARY STATEMENT HAS BEEN ISSUED FOR POSSIBLE HARBOR
SURGES FOR BOTH KAHULUI AND HILO HARBORS.

WE WILL ALLOW THE SMALL CRAFT ADVISORY DUE TO SWELL OF 10 FEET HAS
BEEN EXTENDED TO UNTIL 4 AM SATURDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI
AND BIG ISLAND UNTIL 4 PM SATURDAY

HIGH SURF ADVISORY FOR NORTH-FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI AND MAUI CANCELED AT 4 PM TODAY.

HIGH SURF ADVISORY FOR WEST-FACING SHORES OF NIIHAU KAUAI OAHU AND
MOLOKAI CANCELED AT 4 PM TODAY.

HIGH SURF ADVISORY FOR WEST-FACING SHORES OF THE BIG ISLAND EXTENDED
TO 4 AM SATURDAY.

SMALL CRAFT ADVISORY FOR ALL WATERS AND CHANNELS EXCEPT MAALAEA BAY
AND THE PAILOLO CHANNEL THROUGH 4 AM SATURDAY.

HIGH WIND ADVISORY FOR BIG ISLAND SUMMITS EXTENDED TO 4 AM SATURDAY.

&&

LAU

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 9:05 AM HSTWind AdvisoryHFOHawaii26 hr

Nearby

High Wind Warnings in Hawaii, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.